Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A sinc approximation for the indefinite integral


Author: Ralph Baker Kearfott
Journal: Math. Comp. 41 (1983), 559-572
MSC: Primary 65D30; Secondary 41A99
MathSciNet review: 717703
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method for computing $ \smallint _0^xf(t)\;dt,x = (0,1)$ is outlined, where $ f(t)$ may have singularities at $ t = 0$ and $ t = 1$. The method depends on the approximation properties of Whittaker cardinal, or sinc function expansions; the general technique may be used for semi-infinite or infinite intervals in addition to (0,1). Tables of numerical results are given.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz & I. A. Stegun, Editors, Handbook of Mathematical Functions, Dover, New York, 1970.
  • [2] Frank Stenger, Approximations via Whittaker’s cardinal function, J. Approximation Theory 17 (1976), no. 3, 222–240. MR 0481786
  • [3] Frank Stenger, Optimal convergence of minimum norm approximations in 𝐻_{𝑝}, Numer. Math. 29 (1977/78), no. 4, 345–362. MR 0483329
  • [4] Frank Stenger, Numerical methods based on Whittaker cardinal, or sinc functions, SIAM Rev. 23 (1981), no. 2, 165–224. MR 618638, 10.1137/1023037
  • [5] F. Stenger, private communication.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 41A99

Retrieve articles in all journals with MSC: 65D30, 41A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0717703-X
Keywords: Indefinite integrals, singular integrals, quadrature, sine functions, Whittaker's cardinal function, approximation theory
Article copyright: © Copyright 1983 American Mathematical Society